MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC
Model Number SYM15
Medical Device Problem Codes Migration or Expulsion of Device (1395); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Abdominal Pain (1685); Adhesion(s) (1695); Foreign Body Reaction (1868); Hemorrhage/Blood Loss/Bleeding (1888); Inflammation (1932); Ischemia (1942); Nausea (1970); Necrosis (1971); Pain (1994); Seroma (2069); Vomiting (2144); Electrolyte Imbalance (2196); Hernia (2240); Obstruction/Occlusion (2422); Ascites (2596); Constipation (3274); Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced mesh migration, pain, recurrence, adhesions, obstruction, small bowel entrapment, and on disability now due to severe bowel problems stemming from last hernia.Post-operative patient treatment included hernia repair with new mesh, small bowel resection, appendectomy, robotic laparoscopy, hernia repair, release of small bowel obstruction, laparoscopy converted to exploratory laparotomy, lysis of adhesions, excision of posterior rectus sheath, and small bowel resection with primary anastomosis.
 
Additional Manufacturer Narrative
Additional info: a1, a4, a5b, b2, b5, b6, b7, d10 (covidien, product id - abstack30, lot # - n9c0379y), <(>&<)> h6 (patient codes, ime e2402:small bowel entrapment, ileus, labs abnormal for hemoglobin;hematocrit, protein calorie malnutrition) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced mesh migration, pain, recurrence, adhesions, obstruction, small bowel entrapment, on disability now due to severe bowel problems stemming from last hernia, ileus, fluid collection, seroma, constipation, labs abnormal for hemoglobin; hematocrit, fascia dehisced, inflammation, reactive soft tissue, nausea, vomiting, abdominal pain, bloody serosanguinous fluid in abdomen, ischemic <(>&<)> necrotic small bowel, acute blood loss anemia, hemorrhage, electrolyte imbalance, <(>&<)> protein calorie malnutrition.Post-operative patient treatment included hernia repair with new mesh, small bowel resection, appendectomy, robotic laparoscopy, hernia repair, release of small bowel obstruction, laparoscopy converted to exploratory laparotomy, lysis of adhesions, excision of posterior rectus sheath, small bowel resection with primary anastomosis, x-ray, ct scan, pt, use of jp drain, drainage of seroma, multiple hospitalizations, placement of ng tube, oral antibiotics, iv antibiotics, drainage of serosanguinous fluid, blood transfusion, iv iron, <(>&<)> electrolyte repletion.

Brand Name
SYMBOTEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
Manufacturer (Section G)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR   01600
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19222595
Report Number9615742-2024-00622
Device Sequence Number15502460
Product Code FTL
UDI-Device Identifier10884521190368
UDI-Public10884521190368
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K142908
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberSYM15
Device Catalogue NumberSYM15
Device Lot NumberPSL0202X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Supplement Date Received by Manufacturer07/17/2024
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date07/25/2024
Date Device Manufactured12/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 COMMENT
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient SexFemale
Patient Weight162 KG
Patient RaceWhite